Alert archive / Wisconsin / Wind Advisories in 2022
Wind Advisory 11, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at Dec 2, 2022, 3:17 AM CST for 7 counties in Minnesota; 8 counties in Iowa; 11 counties in Wisconsin. It took effect at Dec 2, 2022, 6:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2022, 3:17 AM CST (09:17 UTC)
- In effect from
- Dec 2, 2022, 6:00 PM CST
- Expired
- Dec 3, 2022, 5:00 AM CST
- In force
- 11 hr
- Issued by
- NWS La Crosse, WI
All 26 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 37 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 609 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867 WWUS73 KARX 020917 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 317 AM CST Fri Dec 2 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-022000- /O.NEW.KARX.WI.Y.0011.221203T0000Z-221203T0900Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 317 AM CST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...From 6 PM this evening to 3 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The combination of any light snowfall will lead to reduced visibility condtions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ032-033-041-053-054-061-022000- /O.NEW.KARX.WI.Y.0011.221203T0200Z-221203T0900Z/ Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Grant- Including the cities of Alma, Arcadia, Whitehall, La Crosse, Viroqua, Prairie Du Chien, and Platteville 317 AM CST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM CST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Buffalo, Trempealeau, La Crosse, Vernon, Crawford and Grant Counties. * WHEN...From 8 PM this evening to 3 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The combination of any light snowfall will lead to reduced visibility condtions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
619 WWUS73 KARX 021704 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1104 AM CST Fri Dec 2 2022 WIZ034-042>044-055-030300- /O.EXB.KARX.WI.Y.0011.221203T0200Z-221203T1100Z/ Jackson-Monroe-Juneau-Adams-Richland- Including the cities of Black River Falls, Sparta, Tomah, Mauston, Friendship, and Richland Center 1104 AM CST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM CST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Jackson, Monroe, Juneau, Adams and Richland Counties. * WHEN...From 8 PM this evening to 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. A combination of light snow and gusty winds could lead to periods of reduced visibility.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ032-033-041-053-054-061-030300- /O.EXT.KARX.WI.Y.0011.221203T0200Z-221203T1100Z/ Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Grant- Including the cities of Alma, Arcadia, Whitehall, La Crosse, Viroqua, Prairie Du Chien, and Platteville 1104 AM CST Fri Dec 2 2022 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM CST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Buffalo, Trempealeau, La Crosse, Vernon, Crawford and Grant Counties. * WHEN...From 8 PM this evening to 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. A combination of light snow and gusty winds could lead to periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-030300- /O.CON.KARX.WI.Y.0011.221203T0000Z-221203T0900Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 1104 AM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...From 6 PM this evening to 3 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. A combination of light snow and gusty winds could lead to periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
419 WWUS73 KARX 030223 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 823 PM CST Fri Dec 2 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-030900- /O.CON.KARX.WI.Y.0011.000000T0000Z-221203T0900Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 823 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...Until 3 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. A combination of light snow and gusty winds could lead to periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ032>034-041>044-053>055-061-031030- /O.CON.KARX.WI.Y.0011.000000T0000Z-221203T1100Z/ Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- Including the cities of Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 823 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, southwest and west central Wisconsin. * WHEN...Until 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. A combination of light snow and gusty winds could lead to periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
971 WWUS73 KARX 030903 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 303 AM CST Sat Dec 3 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-031015- /O.EXP.KARX.WI.Y.0011.000000T0000Z-221203T0900Z/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia 303 AM CST Sat Dec 3 2022 ...WIND ADVISORY HAS EXPIRED... Wind gusts have subsided to below advisory criteria so the wind advisory has been allowed to expire. $$ WIZ032>034-041>044-053>055-061-031100- /O.CON.KARX.WI.Y.0011.000000T0000Z-221203T1100Z/ Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- Including the cities of Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 303 AM CST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST EARLY THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, southwest and west central Wisconsin. * WHEN...Until 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. A combination of light snow and gusty winds could lead to periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
675 WWUS73 KARX 031101 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 501 AM CST Sat Dec 3 2022 WIZ032>034-041>044-053>055-061-031215- /O.EXP.KARX.WI.Y.0011.000000T0000Z-221203T1100Z/ Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- Including the cities of Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 501 AM CST Sat Dec 3 2022 ...WIND ADVISORY HAS EXPIRED... Winds have been steadily decreasing over the last few hours and will continue to do so this morning. $$ KDS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Dec 1, 9:34 PM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Dec 1, 9:34 PM CST, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 934 PM CST Thu Dec 1 2022 .DISCUSSION...(This evening through Thursday) Issued at 305 PM CST Thu Dec 1 2022 Key Messages: - Confidence continues for sustained winds of 30 mph (60-80) and wind gusts 40+ mph Friday night (60 to 90%); secure loose outdoor objects and decorations (bring inside) - Wintry precipitation Friday night - be alert to rain changing to snow with visibility reductions - Although any amounts are light, combined with the wind and falling temperatures, travel impacts possible Tonight and Friday - Gusty Winds Continue: Warm air advection continues in southwesterly flow above the surface resulting in above average high temperatures in the 40s tomorrow. The Upper Mississippi River Valley remains sandwiched between high pressure to our southeast and low pressure to our northwest, creating a strong pressure gradient over our area that will persist through Friday. The strongest gusts are favored west of the Mississippi River and in southwest Wisconsin, where there's a 60 to 85 percent chance for wind gusts over 30 mph tomorrow morning and afternoon. Low level relative humidity increases, especially across southwest Wisconsin, late tomorrow afternoon. Continued the mention for a slight chance (20%) of spotty light rain accordingly. Friday Night Very Strong Winds/Wintry Mix: There is good agreement between the short range models that the mid-tropospheric trough will swing through Friday night. Temperatures mostly in the 30s and 40s will rapidly fall to below freezing Friday evening. The HREF probability of surface temperatures < 0 is over 50% for areas near and west of KRST at 00Z and over Taylor Co. By 06Z, the 100% probability of below freezing temperatures has pushed across the forecast area. There is an hour or two window with small freezing drizzle probabilities during the transition between rain and snow. Most of the short range deterministic models do have ice present during the evening. This may change as the system develops, but for now will mainly concentrate on the rain/snow as precipitation types. The low level flow out of the southwest is shifting to the northwest, thus strong wind gusts from the south will drop off early in the evening before picking up again from the northwest and strengthen. By midnight, forecast soundings show 50kt winds between 900mb and 850mb at KRST. The 1201.12Z GEFS wind gusts came in not quite as strong as the 1201.06Z run, but continue to have mean wind gusts of 35 to 45kts at KRST through 12Z Sat and 35 to 40kts at KLSE. The EPS is similar with 35 to 45kt winds at KRST/KLSE. We do have several locations with sustained winds of 30 mph and 60 to 80 percent probabilities of 45mph as well. Areas well to the west have issued a wind advisory. Locally, since the wind advisory criteria would be mainly occur Friday night, will likely need a wind advisory if the forecasted winds remain on track. Saturday Night and Beyond: The cold air/very strong winds are short-lived as the winds already decrease by 00Z Saturday evening. The next cold front arrives Monday thus the next chance for light snow with reinforcing cold air Wednesday. Light snow and flurries will be possible with each of these cold fronts. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 921 PM CST Thu Dec 1 2022 Continued LLWS at both KLSE and KRST for another few/several hours as the low level jet continues into the morning. Remove LLWS earlier at KRST Friday morning as surface gusts increase, relinquishing meeting criterion there. Have delayed MVFR conditions at both TAF sites compared to earlier TAF issuance from 00Z model guidance. Strong surface front sags from MN this evening, bringing initial rain and snow mix, switching to snow later in the evening. Winds turn clockwise today and increase with the cold front, gusting to 40 kts towards the end of the 06Z TAF period as cold air advection steepens low level lapse rates. IFR conditions possible towards the end of the TAF period with cold frontal passage. Given increased forecast hour have abstained from including IFR conditions at TAF issuance and instead have continued MVFR cigs. -SN. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...KAA/Zapotocny AVIATION...JAR
Hazardous weather outlook, Dec 1, 12:02 PM CST, 15 hours 15 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1202 PM CST Thu Dec 1 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-022215- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1202 PM CST Thu Dec 1 2022 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Confidence has increased for strong wind gusts from the northwest to exceed 40 mph Friday night. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
Nearby
Wind Advisories in Wisconsin, 2022Wind Advisories in Iowa, 2022Wind Advisories in Minnesota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.